Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 7, 2021, 2:14 PM MDT for Sierra County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 2:14 PM MDT (20:14 UTC)
- Expired
- Aug 7, 2021, 2:45 PM MDT
- In force
- 31 min
- Issued by
- NWS El Paso, TX
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3000 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953 WWUS84 KEPZ 072014 SPSEPZ Special Weather Statement National Weather Service El Paso TX 214 PM MDT Sat Aug 7 2021 NMZ408-409-072045- Eastern Black Range Foothills NM-Sierra County Lakes NM- 214 PM MDT Sat Aug 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SIERRA COUNTY UNTIL 245 PM MDT... At 213 PM MDT, Doppler radar was tracking a strong thunderstorm near Cuchillo, moving east at 15 mph. Outflow winds may affect Truth or Consequences, Caballo Lake, and Elephant Butte Lake. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Caballo, Cuchillo, Truth or Consequences, San Miguel, City of Elephant Butte, Palomas, North Monticello Point, Alamosa Canyon, Williamsburg, Elephant Butte Lake, Upper Palomas Canyon, Lost Canyon, Lower Palomas Canyon, Ash Canyon, Rock Canyon, Hot Springs Landing, Lakeshore Highlands, South Monticello Campground and Caballo Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3320 10756 3338 10738 3332 10701 3289 10724 TIME...MOT...LOC 2013Z 289DEG 15KT 3327 10731 $$ 33
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:20 AM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 7, 11:20 AM MDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1120 AM MDT Sat Aug 7 2021 .AVIATION...18Z TAF CYCLE VFR conditions expected across all TAF sites with ceilings SKC FEW250 BCMG SCT090-BKN200 after 21Z. The winds will be generally between the northwest and southwest AOB 10KTS with gust up to 20KTS. Isolated to scattered thunderstorms are possible this afternoon; thus, SCT CU will develop near KTCS, KLRU and KDMN. Not expecting CU around KELP as much of the convection will be to the north and west of the terminal. After 04Z Sunday, conditions should settle as thunderstorms will dissipate and move out of the area with the ceilings BCMG SCT-BKN200-250. && .PREV DISCUSSION...352 AM MDT Sat Aug 7 2021... .SYNOPSIS... We will see a slight chance for rain today, but temperatures will be hot, lowland high temperatures will be close to the triple digit mark. We will have less chances for rain on Sunday, but we will still be hot. For the first of next week, we will see moisture and rain chances creep back into the forecast. By the middle of next week, we will see a good chance for rain with afternoon high temperatures running a few degrees below average. && .DISCUSSION... .SHORT TERM...Today and Tonight... A ridge of high pressure will impact our high temperatures today as a shortwave trough traverses the Rockies. The max temperature for El Paso will be at or near 100 degrees with the winds light and variable. As the upper level shortwave trough moves to the north of us, it will send a cold front across parts of New Mexico. The front may not reach all the way through the CWA; however, a moisture trail along the front coupled with daytime heating, orographic lift and CAPE values ranging between 300 and 700 J/kg, afternoon and evening thunderstorms are possible especially across the high terrain like the Gila Region and the Sacramento Mountains. The dew point temperature will be in the low 50s with the precipitable water values between 0.8 and 1.4 inches ahead of the boundary. The latest HRRR does suggest a few isolated pop-up storms across areas north and west of the El Paso County after midday with a cluster of storms developing across the Grant County and dropping south across the Hidalgo County by before midnight. The NAM-NEST does suggest an isolated thunderstorm or two across the mountains with much of the area storm-free. Due to some uncertainty in the models, I went ahead an introduced a slight chance for storms to areas west of the Rio Grande at least until midnight Saturday, should the HRRR verify. Conditions after midnight should become more settled especially for the mountains as the atmosphere become more stable. The upper level ridge is forecast to dominate our weather Saturday night into Sunday morning with the lows above the climatological normal on Sunday morning. The winds across the El Paso area will be generally light and from the southwest. && .LONG TERM... By Sunday morning, the upper level trough that gave us a chance for rain today will be well to our east. We will still have the influence of the upper level ridge, so Sunday looks to be a down day for convection with just a slight chance for rain in area mountains. By late Sunday and into Monday, the upper level ridge will recenter itself along the Gulf Coast of the southeast U.S. The circulation around the ridge will begin to pull moisture up into the region. It will be slow at first so we will only see a modest increase in rain chances on Monday, but by midweek next week, we will see precipitable water values (PW's) increase well above average. From Wednesday on through the end of the week, we will see a good chance for rain each day. At this time there is no real clear trigger to focus on (like a front or upper level trough), we will just have lots of moisture and will have to let the orographics and outflow boundaries do the rest. By the end of the week, the upper level ridge will recenter itself over the inter mountain region to our north and west. This is not the best place for the ridge to be to give us our rain chances, but there will still be plenty of moisture in the region to continue our decent rain chances through at least the end of the coming week. Looking at temperatures. Things will start off pretty warm on Sunday, with high temperatures running 5 to 10 degrees above average. That will put most lowland highs near the century mark. Then as the moisture and rain chances increase, we will see a slow downward trend in our highs so that by Tuesday and Wednesday, we will see highs near seasonal averages and by Thursday and Friday we will see highs running several degrees below average. && .FIRE WEATHER... Isolated to scattered showers and thunderstorms are expected across the mountains this weekend with much of the lowlands remaining relatively storm-free. However, I can't completely rule out an isolated storm or two across the lowlands. There maybe a slight uptick in moisture on Saturday based on one model where storm coverage might be greater than on Sunday. Due to better storm chances across Gila Region and possibly the Sacramento Mountains combined with the passage of a frontal boundary to our north, the winds will increase across the northern CWA by late afternoon and through the early evening hours on Saturday. However, the winds will remain below the criteria for the same period and beyond. Better moisture will begin to move in from the beginning of next week with daily rain chances through the end of the work week. The temperature will be at or near the triple digits this weekend mainly for the low lands but will cool off a few degrees each of next week with increased cloud coverage and rain cool air. The min RHs will between 25 and 35% across the mountains and between 10 and 20% across the lowlands this weekend. By next week, the min RHs will increase to between 35 and 65% across the mountains and between 15 and 35% across the lowlands. The vent rate will poor to good throughout the period. && && && .PRELIMINARY POINT TEMPS/POPS... El Paso 100 74 100 75 / 0 0 0 10 Sierra Blanca 91 68 94 69 / 0 0 20 10 Las Cruces 98 70 99 70 / 20 10 0 0 Alamogordo 96 69 100 71 / 10 10 0 0 Cloudcroft 74 54 76 54 / 20 10 20 0 Truth or Consequences 96 69 99 71 / 20 20 0 0 Silver City 88 64 91 64 / 30 30 10 0 Deming 98 66 101 70 / 20 20 0 10 Lordsburg 97 68 97 69 / 20 20 0 10 West El Paso Metro 100 74 101 76 / 0 10 0 10 Dell City 98 69 100 70 / 0 0 0 0 Fort Hancock 100 73 102 74 / 0 0 0 20 Loma Linda 91 68 93 69 / 0 0 10 10 Fabens 99 73 101 74 / 0 0 0 10 Santa Teresa 98 70 99 72 / 0 20 0 10 White Sands HQ 97 73 99 73 / 20 20 0 0 Jornada Range 96 68 98 70 / 20 20 0 0 Hatch 97 68 99 70 / 20 20 0 0 Columbus 97 71 99 72 / 20 20 0 20 Orogrande 97 70 99 70 / 0 0 0 0 Mayhill 84 60 86 60 / 20 10 30 0 Mescalero 85 60 87 59 / 20 10 20 0 Timberon 83 58 84 57 / 20 0 20 0 Winston 87 57 91 60 / 30 20 10 0 Hillsboro 92 65 96 67 / 30 30 0 0 Spaceport 95 67 97 69 / 10 10 0 0 Lake Roberts 88 57 92 59 / 30 30 10 0 Hurley 92 64 94 65 / 20 30 10 0 Cliff 96 60 98 62 / 20 20 0 0 Mule Creek 91 63 94 65 / 20 20 10 0 Faywood 91 65 94 67 / 30 30 0 0 Animas 96 67 97 66 / 20 20 0 20 Hachita 96 68 97 67 / 20 20 0 20 Antelope Wells 95 67 95 67 / 20 20 20 40 Cloverdale 90 63 90 62 / 30 40 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 27-Laney/99/99
Hazardous weather outlook, Aug 7, 11:24 AM MDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1124 AM MDT Sat Aug 7 2021 NMZ401>417-TXZ418>424-081730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1124 AM MDT Sat Aug 7 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight A few thunderstorms will be possible later this afternoon, mainly over the Gila. However convective outflows could produce a few isolated storms over lowland locations west of the Rio Grande late this afternoon and into the early evening hours. The main threat with these storms will be locally heavy rain and gusty winds. Some outflow winds over 30 mph are possible over areas near the Arizona border, including the Lordsburg playa which could create some areas of blowing dust. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorm coverage will slowly start to increase, especially going into early next week as some monsoon moisture returns to the area from the southeast. Locally heavy rain would be the main threat with these storms, especially after midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 7, 2:14 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 214 PM MDT Sat Aug 7 2021 NMZ408-409-072045- Eastern Black Range Foothills NM-Sierra County Lakes NM- 214 PM MDT Sat Aug 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SIERRA COUNTY UNTIL 245 PM MDT... At 213 PM MDT, Doppler radar was tracking a strong thunderstorm near Cuchillo, moving east at 15 mph. Outflow winds may affect Truth or Consequences, Caballo Lake, and Elephant Butte Lake. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Caballo, Cuchillo, Truth or Consequences, San Miguel, City of Elephant Butte, Palomas, North Monticello Point, Alamosa Canyon, Williamsburg, Elephant Butte Lake, Upper Palomas Canyon, Lost Canyon, Lower Palomas Canyon, Ash Canyon, Rock Canyon, Hot Springs Landing, Lakeshore Highlands, South Monticello Campground and Caballo Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3320 10756 3338 10738 3332 10701 3289 10724 TIME...MOT...LOC 2013Z 289DEG 15KT 3327 10731 33
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:27 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Aug 6, 8:29 PM MDT | Special Weather Statement | EPZ | Grant | 31 min |
| Aug 7, 1:50 PM MDT | Areal Flood Advisory | EPZ | Sierra | 115 min |
| Aug 7, 2:10 PM MDT | Areal Flood Advisory | EPZ | Sierra | 2 hr |
| Aug 7, 2:56 PM MDT | Areal Flood Advisory | EPZ | Sierra | 2 hr |
| Aug 7, 3:55 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 2 hr |
| Aug 7, 4:53 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
| Aug 7, 5:34 PM MDT | Special Weather Statement | EPZ | Otero | 26 min |
| Aug 7, 5:45 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Aug 7, 5:54 PM MDT | Special Weather Statement | EPZ | Luna | 36 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.